Salazosulfapyridine induced hypersensitivity syndrome associated with reactivation of humanherpes virus 6

Yuya Kunisaki, Hiroshi Goto, Kikuo Kitagawa, Masanori Nagano

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

A 22-year-old woman with ulcerative colitis developed skin eruptions, liver dysfunction, and atypical lymphocytes in the peripheral blood two weeks after she started taking salazosulfapyridine (SASP). Skin eruptions and liver damage were severe. Drug-induced lymphocyte stimulation test (DLST) for SASP was positive. She was diagnosed as having SASP-induced hypersensitivity syndrome (HS). Corticosteroid therapy was needed to suppress these reactions. The transient elevation of HHV-6 IgG titer paralleled the symptoms, which indicated that these reactions were associated with the reactivation of HHV-6. We suggest that HHV-6 IgG titer is one of the modalities for the diagnosis and the prediction of the clinical course of HS.

Original languageEnglish
Pages (from-to)203-207
Number of pages5
JournalInternal Medicine
Volume42
Issue number2
DOIs
Publication statusPublished - Feb 1 2003

Fingerprint

Human Herpesvirus 6
Sulfasalazine
Hypersensitivity
Viruses
Immunoglobulin G
Skin
Lymphocyte Activation
Ulcerative Colitis
Liver Diseases
Adrenal Cortex Hormones
Lymphocytes
Liver
Pharmaceutical Preparations
Therapeutics

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

Salazosulfapyridine induced hypersensitivity syndrome associated with reactivation of humanherpes virus 6. / Kunisaki, Yuya; Goto, Hiroshi; Kitagawa, Kikuo; Nagano, Masanori.

In: Internal Medicine, Vol. 42, No. 2, 01.02.2003, p. 203-207.

Research output: Contribution to journalArticle

Kunisaki, Yuya ; Goto, Hiroshi ; Kitagawa, Kikuo ; Nagano, Masanori. / Salazosulfapyridine induced hypersensitivity syndrome associated with reactivation of humanherpes virus 6. In: Internal Medicine. 2003 ; Vol. 42, No. 2. pp. 203-207.
@article{af5e1140ea4941e7960e69edee0d1c52,
title = "Salazosulfapyridine induced hypersensitivity syndrome associated with reactivation of humanherpes virus 6",
abstract = "A 22-year-old woman with ulcerative colitis developed skin eruptions, liver dysfunction, and atypical lymphocytes in the peripheral blood two weeks after she started taking salazosulfapyridine (SASP). Skin eruptions and liver damage were severe. Drug-induced lymphocyte stimulation test (DLST) for SASP was positive. She was diagnosed as having SASP-induced hypersensitivity syndrome (HS). Corticosteroid therapy was needed to suppress these reactions. The transient elevation of HHV-6 IgG titer paralleled the symptoms, which indicated that these reactions were associated with the reactivation of HHV-6. We suggest that HHV-6 IgG titer is one of the modalities for the diagnosis and the prediction of the clinical course of HS.",
author = "Yuya Kunisaki and Hiroshi Goto and Kikuo Kitagawa and Masanori Nagano",
year = "2003",
month = "2",
day = "1",
doi = "10.2169/internalmedicine.42.203",
language = "English",
volume = "42",
pages = "203--207",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "2",

}

TY - JOUR

T1 - Salazosulfapyridine induced hypersensitivity syndrome associated with reactivation of humanherpes virus 6

AU - Kunisaki, Yuya

AU - Goto, Hiroshi

AU - Kitagawa, Kikuo

AU - Nagano, Masanori

PY - 2003/2/1

Y1 - 2003/2/1

N2 - A 22-year-old woman with ulcerative colitis developed skin eruptions, liver dysfunction, and atypical lymphocytes in the peripheral blood two weeks after she started taking salazosulfapyridine (SASP). Skin eruptions and liver damage were severe. Drug-induced lymphocyte stimulation test (DLST) for SASP was positive. She was diagnosed as having SASP-induced hypersensitivity syndrome (HS). Corticosteroid therapy was needed to suppress these reactions. The transient elevation of HHV-6 IgG titer paralleled the symptoms, which indicated that these reactions were associated with the reactivation of HHV-6. We suggest that HHV-6 IgG titer is one of the modalities for the diagnosis and the prediction of the clinical course of HS.

AB - A 22-year-old woman with ulcerative colitis developed skin eruptions, liver dysfunction, and atypical lymphocytes in the peripheral blood two weeks after she started taking salazosulfapyridine (SASP). Skin eruptions and liver damage were severe. Drug-induced lymphocyte stimulation test (DLST) for SASP was positive. She was diagnosed as having SASP-induced hypersensitivity syndrome (HS). Corticosteroid therapy was needed to suppress these reactions. The transient elevation of HHV-6 IgG titer paralleled the symptoms, which indicated that these reactions were associated with the reactivation of HHV-6. We suggest that HHV-6 IgG titer is one of the modalities for the diagnosis and the prediction of the clinical course of HS.

UR - http://www.scopus.com/inward/record.url?scp=0345421269&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0345421269&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.42.203

DO - 10.2169/internalmedicine.42.203

M3 - Article

C2 - 12636244

AN - SCOPUS:0345421269

VL - 42

SP - 203

EP - 207

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 2

ER -